MAUDE Adverse Event Report: KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM

KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM
Model Number 33300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke prior to use, proximal end of sheath snapped inside handle.No patient involvement.Broken during set up for procedure, 2-minute delay to procedure.New set was used, and procedures continued.Since no patient involvement and no injury to patient.Cross reference mdr: 9610617-2025-00371.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the customer's description could be confirmed: the proximal end of the spacer is broken off.This damage is likely due to the age of the shaft and the presumed number of reprocessing cycles, which may have altered the material properties.Additionally, the breakage may have been caused by lateral mechanical force acting on the spacer, indicating user error.The investigation did not reveal any root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the manufacturing records additional information is provided in section d9.A product return was noted and is associated with the cross-referenced mdr 9610617-2025-00371.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
METAL OUTER SHEATH, INSULATED, 36 CM
Common Device Name
METAL OUTER SHEATH, INSULATED, 36 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21531714
Report Number9610617-2025-00373
Device Sequence Number12696630
Product Code GCJ
UDI-Device Identifier04048551002308
UDI-Public04048551002308
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33300
Device Catalogue Number33300
Device Lot NumberTS50
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown